Alert archive / Nebraska / Special Weather Statements in 2016

Special Weather Statement, NWS North Platte, NE

August 1, 2016Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 1, 2016, 10:28 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2016, 10:28 PM CDT (03:28 UTC)
Expired
Aug 1, 2016, 11:00 PM CDT
In force
32 min
Issued by
NWS North Platte, NE

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3653 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
1.5
Supercell composite
16.5

Open this sounding in Storm Lab

The text

As transmitted.

455 
WWUS83 KLBF 020328
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT MON AUG 1 2016
 
NEZ028-029-020400-
GARFIELD NE-WHEELER NE-
1028 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
GARFIELD COUNTIES UNTIL 1100 PM CDT...

AT 1027 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF FORT HARTSUFF
STATE PARK TO NEAR ERICSON. MOVEMENT WAS SOUTHEAST AT 10 MPH.

1/2 TO 1 AND 1/2 INCHES OF RAINFALL AND WIND GUSTS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BARTLETT...ERICSON...GABLES AND PIBEL LAKE STATE RECREATION AREA. 

THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 132 AND 145.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4174 9874 4176 9903 4195 9894 4194 9835
      4174 9829
TIME...MOT...LOC 0327Z 293DEG 10KT 4187 9891 4174 9862 

$$

CDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:41 PM CDT, 3 hours 47 minutes earlier.

Area forecast discussion, Aug 1, 6:41 PM CDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
641 PM CDT MON AUG 1 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 330 PM CDT Mon Aug 1 2016

Showers and thunderstorms are already developing across central
Nebraska. These showers are expected to continue developing north
and south and strengthen in intensity as the afternoon progresses.
The showers will be associated with a weak cold front draped across
central Nebraska. As this front pushes eastward, the shower activity
will also progress to the east. This will be a slow process allowing
plenty of time for thunderstorms to develop across the southeast
portion of the forecast area where instability is higher. While
severe potential is expected to be low, an isolated stronger storm
could be possible especially across our extreme southeast counties
(south of an Oneill to North Platte line). Large hail and strong
winds would be the main threat with these storms. Clouds and rain
across the southeast will keep overnight lows in the upper 60s, the
exception being across Sheridan and western Cherry counties where
clouds will clear out and lows could drop into the low 60s.

Showers and storms will push south and east of the area by 10 to 12Z
Tuesday. Surface high pressure then builds southward into Nebraska,
resulting in drier conditions across the region through the
remainder of Tuesday. Highs rebound into the upper 80s for most
locations. Highs along and south of the I-80 corridor will be
slightly warmer in the low 90s.

.LONG TERM...(Tuesday night through Monday)
Issued at 330 PM CDT Mon Aug 1 2016

Monsoonal moisture will be in place across the Desert Southwest.
This moisture, along with Gulf moisture will bring increasing
chances for showers and thunderstorms, especially by this weekend.

Dry conditions are forecast Tuesday night through Wednesday
morning. Kept a slight chance across the far northwest Wednesday
afternoon near a prefrontal trough. Then, Wednesday night, a cold
front will move through most of the forecast area. This will bring
at least a slight chance for all except the southeastern areas,
which will remain ahead of the cold front.

On Thursday, kept at least a slight chance for showers and
thunderstorms behind the cold front. Chance pops across the south
Thursday night as the front begins to stall out across northern
Kansas. Monsoonal moisture, along with weak disturbances will
rotate clockwise around the upper ridge center across Texas into
the mid Mississippi Valley.

This type of synoptic pattern will persist through the weekend,
with the best chances for storms, into the likely category,
arriving Friday night.

Temperatures will reach the mid 90s Wednesday, the mid 80s
Thursday, to 75-80 degrees for both Friday and Saturday. On Sunday
and Monday, a warmup to the low and mid 80s, as the cooler
temperatures move east into the Great Lakes Region.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 641 PM CDT Mon Aug 1 2016

Thunderstorms will be possible in the vicinity of the KLBF
terminal through 03z this evening with clear skies thereafter. For
Tuesday, expect scattered cigs of 15000 to 20000 ft agl. For the
KVTN terminal, skies will be mostly clear over the next 24 hours.
There is a threat for patchy fog toward daybreak Tuesday morning
with visbys as low as 3sm possible.

&&

.LBF Watches/Warnings/Advisories...
None.
&&

SHORT TERM...Kulik
LONG TERM...Roberg
AVIATION...Buttler
Hazardous weather outlook, Aug 1, 3:55 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
355 PM CDT MON AUG 1 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-022100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
355 PM CDT MON AUG 1 2016 /255 PM MDT MON AUG 1 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING...MAINLY ALONG AND SOUTH OF AN OGALLALA TO ONEILL
LINE. WIDESPREAD SEVERE POTENTIAL IS LOW, HOWEVER, AN ISOLATED
SEVERE STORM IS POSSIBLE. DAMAGING WIND GUSTS AND SMALL HAIL ARE
THE MAIN THREAT. CHANCES FOR THUNDERSTORMS DIMINISH AFTER
MIDNIGHT.

WARM TEMPERATURES AND HUMID CONDITIONS ACROSS MAINLY THE EASTERN
PANHANDLE WILL CONTINUE THROUGH EARLY EVENING. HEAT INDEXES ACROSS
THIS REGION WILL RISE INTO THE UPPER 90S THROUGH EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY THROUGH SUNDAY. THE
RISK FOR SEVERE WEATHER APPEARS LOW AT THIS TIME...HOWEVER...AN
ISOLATED STRONG OR SEVERE THUNDERSTORM IS POSSIBLE.

WEDNESDAY...HOT TEMPERATURES AND HUMID CONDITIONS WILL COMBINE
AGAIN TO PRODUCE HEAT INDEX VALUES BETWEEN 95 AND 100 PERCENT
ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KULIK

In the hours before

Special weather statement, Aug 1, 7:15 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT MON AUG 1 2016

NEZ071-020100-
FRONTIER NE-
715 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRONTIER COUNTY
UNTIL 800 PM CDT...

AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF MEDICINE CREEK RESERVOIR STATE RECREATION AREA...OR 25
MILES SOUTHEAST OF CURTIS...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
FRONTIER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4051 10022 4056 9998 4044 9998 4044 10009
      4036 10009 4035 10014 4035 10019
TIME...MOT...LOC 0015Z 261DEG 10KT 4043 10011

BUTTLER
Special weather statement, Aug 1, 8:21 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
721 PM MDT MON AUG 1 2016

NEZ094-020200-
WESTERN CHERRY NE-
721 PM MDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY COUNTY UNTIL
800 PM MDT...

AT 721 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 28
MILES SOUTHEAST OF GORDON...MOVING SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORGAN LAKE.

THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 189 AND 191.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4243 10170 4224 10203 4231 10204 4244 10204
      4245 10207 4251 10207 4257 10182
TIME...MOT...LOC 0121Z 064DEG 9KT 4244 10193

BUTTLER
Special weather statement, Aug 1, 9:00 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT MON AUG 1 2016

NEZ028-020230-
GARFIELD NE-
900 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 930
PM CDT...

AT 859 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES NORTHEAST OF CALAMUS RESERVOIR STATE
RECREATION AREA TO NEAR BURWELL. MOVEMENT WAS NORTHEAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BURWELL...DEVERRE AND GABLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4208 9877 4181 9883 4176 9919 4198 9920
TIME...MOT...LOC 0159Z 239DEG 24KT 4194 9901 4184 9914

CDC
Special weather statement, Aug 1, 9:25 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
925 PM CDT MON AUG 1 2016

NEZ028-020300-
GARFIELD NE-
925 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD AND SOUTHWESTERN
HOLT COUNTIES UNTIL 1000 PM CDT...

AT 925 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 13 MILES SOUTHWEST OF AMELIA TO 10 MILES
NORTHEAST OF FORT HARTSUFF STATE PARK. MOVEMENT WAS NORTHEAST AT 15
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GABLES AND SUNFISH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4181 9899 4204 9921 4209 9905 4209 9878
      4183 9878
TIME...MOT...LOC 0225Z 239DEG 16KT 4205 9907 4186 9891

CDC
Special weather statement, Aug 1, 9:54 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT MON AUG 1 2016

NEZ028-029-020330-
GARFIELD NE-WHEELER NE-
954 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHEELER...EASTERN
GARFIELD AND SOUTHERN HOLT COUNTIES UNTIL 1030 PM CDT...

AT 954 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES SOUTH OF AMELIA TO NEAR ERICSON.
MOVEMENT WAS EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ERICSON...GABLES AND SUNFISH LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4175 9890 4204 9913 4209 9900 4209 9870
      4176 9865
TIME...MOT...LOC 0254Z 268DEG 9KT 4207 9897 4181 9878

CDC
Special weather statement, Aug 1, 10:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1028 PM CDT MON AUG 1 2016

NEZ028-029-020400-
GARFIELD NE-WHEELER NE-
1028 PM CDT MON AUG 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER AND SOUTHEASTERN
GARFIELD COUNTIES UNTIL 1100 PM CDT...

AT 1027 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF FORT HARTSUFF
STATE PARK TO NEAR ERICSON. MOVEMENT WAS SOUTHEAST AT 10 MPH.

1/2 TO 1 AND 1/2 INCHES OF RAINFALL AND WIND GUSTS OF 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BARTLETT...ERICSON...GABLES AND PIBEL LAKE STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 281 BETWEEN MILE MARKERS 132 AND 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4174 9874 4176 9903 4195 9894 4194 9835
      4174 9829
TIME...MOT...LOC 0327Z 293DEG 10KT 4187 9891 4174 9862

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 7:15 PM CDTSpecial Weather StatementLBFGosper45 min
Aug 1, 8:21 PM CDTSpecial Weather StatementLBFSheridan39 min
Aug 1, 9:00 PM CDTSpecial Weather StatementLBFGarfield30 min
Aug 1, 9:25 PM CDTSpecial Weather StatementLBFGarfield35 min
Aug 1, 9:54 PM CDTSpecial Weather StatementLBFGarfield36 min
Aug 1, 10:59 PM CDTSpecial Weather StatementLBFGarfield31 min
Aug 1, 11:25 PM CDTSpecial Weather StatementLBFWheeler35 min
Aug 1, 11:43 PM CDTAreal Flood AdvisoryLBFGarfield, Wheeler3 hr
Aug 2, 2:38 AM CDTAreal Flood AdvisoryLBFHolt, Wheeler5 hr

Nearby

Special Weather Statements in Nebraska, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.